# SDR 98ZZZX4188

- Difficulty date: September 23, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N10MB
- Make and model: Doug DC-10-30F
- Aircraft serial: 47907
- System (JASC): 2433 · DC Rectifier/Converter
- Part: Transformer
- Condition: Failed
- Location: E/E Bay
- Part time: 88,445 hours
- Stage of operation: IN
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

DURING MAINTENANCE, AIRCRAFT POWER WAS SELECTED TO GROUND SERVICE OPERATION.  LATER, DISCOVERED SMOKE IN COCKPIT AND SMELL OF ELECTRICAL BURNING.  UPON TROUBLESHOOTING, FOUND SMELL OF ELECTRICAL BURNING COMING FROM E/E COMPARTMENT LEADING TO ONE OF THE TRANSFORMER RECTIFIER (TR2B).  DURING ENTIRE TROUBLESHOOTING PROCEDURE TO LOCATE THE SMOKE, NOTICED THERE WAS NO ABNORMAL INDICATION IN THE COCKPIT INSTRUMENT.  SUBSEQUENTLY, THE UNIT WAS REPLACED AND FOUND TO HAVE INTERNAL DAMAGE.  SUBMITTER STATED CAUSE OF SMOKE WAS POSSIBLY DUE TO A HIGH TIME UNIT THAT HAD BEEN INSTALLED ON THE AIRCRAFT SINCE 1974.
